#AskUs

"Bad Reaction To Knee Injection"

Written By: Chloe Wilson, BSc(Hons) Physiotherapy
Reviewed by: KPE Medical Review Board

Knee Pain Explained #AskUs - Bad reaction to knee injection

Rose
July 26, 2017

I had an injection in my right knee yesterday morning and at 5:00 pm I could not walk because my equilibrium was all out of control. Is this usual and what do I do now? It has subsided but not completely. My heart rate was out of sight and my blood pressure was very high. Is this normal?


Knee Pain Explained #AskUs - Get answers to all things knee related

Chloe Wilson - Knee Pain Explained Team
July 27, 2017

Some people do have a reaction to knee injections I'm afraid, but it should be short lived and settle within 1-3 days really. The most common side effect is a short term increase in symptoms, but that only affects around 5% of people.

Other typical side effects of steroid injections include facial flushing, elevated blood sugar levels and bruising.

How are you doing today? Chloe


Knee Pain Explained #AskUs - Bad reaction to knee injection

Rose
July 28, 2017

I am alright at this time. I do not understand why the CNP or the nurse did not explain that I should not have taken my blood pressure medicine and the contents of the injection was not on the print out I was given. This could have been avoided. Thank you.


Knee Pain Explained #AskUs - Get answers to all things knee related

Chloe Wilson - Knee Pain Explained Team
July 28, 2017

Yes, that is frustrating. I'm sorry you weren't given the correct information, but I'm glad to hear you are feeling better now. Chloe



Related Articles

Synvisc Knee Injections - pros and cons

Synvisc Knee Injections
October 1, 2018

How To Treat Knee Pain

Knee Pain Treatment
September 12, 2018

How to make an accurate Knee Pain Diagnosis

Knee Pain Diagnosis
March 11, 2019

  1. Knee Pain Guide
  2.  ›
  3. Ask Us
  4.  ›
  5. Knee Injection Reactions

Your Comments

Share your knee pain experiences with others, whether it be ideas, top tips, things that worked well for you, problems you've had etc.......

This comments section is moderated occasionally and posteriorly by our editorial team. Internet users posting comments here should not be considered as health professionals. 
Comments posted here should be designed to support, not replace, the relationship that exists between a patient/site visitor and his/her existing physician. See our full terms of use in the commenting policy section.